U.S. doctors online nowAsk doctors free
A female asked:

I had an allergic reaction to tetracycline and took minocycline. what's the likelihood i have a reaction to minocycline, too?

3 doctor answers6 doctors weighed in
Dr. Larry Lutwick
Infectious Disease 49 years experience
Hard to say...: It depends upon the type of reaction that you had.
Dr. Tony Ho
Dr. Tony Hoanswered
Infectious Disease 14 years experience
Depends: Cross-reactivity is less likely between tetracycline and minocycline, because if different structures; it is always a concern, however. Stevens johnsons syndrome can take about 14 days to manifest the first time, but a repeat flare on rechallenge takes only about 48 hours. Be cautious and see a doctor if you start seeing any signs of re-flare.
Dr. Martin Raff
Infectious Disease 56 years experience
Allergy: If you have an allergy to tetracycline you should not be taking minocycline. The cross-reactivity is almost predictable. Do not.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 3, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.